Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 66, NWS Tulsa, OK

April 9, 2004Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2004, 10:04 PM CDT for Choctaw County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2004, 10:04 PM CDT (03:04 UTC)
Expired
Apr 9, 2004, 11:00 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Choctaw County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 7:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1680 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS54 KTSA 100304
SVRTUL
OKC023-100400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1004 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1100 PM CDT

* AT 1004 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13
  MILES WEST OF GOODLAND...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUGO...
  GOODLAND...SAWYER AND FORT TOWSON.

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3402 9581 3387 9582 3385 9521 3405 9521

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:12 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 9, 8:12 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
812 PM CDT FRI APR 9 2004

UPDATED ZONES ALREADY SENT TO ACCOUNT FOR NEW SEVERE WATCH NUMBER 60
FOR PARTS OF SE OK IN EFFECT UNTIL 06Z.

FORECAST ID = 18

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...SEVERE THUNDERSTORM WATCH NUMBER 60 FOR SE OK UNTIL 06Z.
Hazardous weather outlook, Apr 9, 8:12 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT FRI APR 9 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-100600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
812 PM CDT FRI APR 9 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST OKLAHOMA...

THE FRONT ACROSS SOUTHEAST OKLAHOMA HAS BEGUN TO PUSH SOUTH AS A
COLD FRONT.  THE ATMOSPHERE REMAINS SOMEWHAT UNSTABLE AHEAD OF THE
FRONT...SO THE POTNETIAL REMAINS FOR A STRONG / LOCALLY SEVERE STORM
FOR A FEW MORE HOURS.

AS THE AIRMASS CONTINUES TO COOL AND BECOME MORE STABLE IN SOUTHEAST
OKLAHOMA...THE SEVERE THREAT WILL END AROUND MIDNIGHT.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN THE WATCH AREAS SHOULD REMAIN
ACTIVE AND PASS STORMS REPORTS TO THE NATIONAL WEATHER SERVICE.

SEE SHORT TERM FORECASTS /OKCNOWTUL/ AND MESOSCALE FORECAST
DISCUSSIONS /OKCAFDTUL/ FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA/SEVERE CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.

In the hours before

Special weather statement, Apr 9, 7:55 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT FRI APR 9 2004

ARZ010-011-019-020-029-OKZ060-067>070-072-074>076-100143-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MUSKOGEE OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-
WAGONER OK-WASHINGTON AR-
755 PM CDT FRI APR 9 2004

...SEVERE THUNDERSTORM WATCH 58 HAS BEEN CANCELLED...
Special weather statement, Apr 9, 7:58 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT FRI APR 9 2004

ARZ010-011-019-020-029-OKZ060-067>070-072-074>076-100157-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MUSKOGEE OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-
WAGONER OK-WASHINGTON AR-
758 PM CDT FRI APR 9 2004

...SEVERE THUNDERSTORM WATCH 59 HAS BEEN CANCELLED...
Special weather statement, Apr 9, 8:02 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT FRI APR 9 2004

ARZ010-011-019-020-029-OKZ060-067>070-072-074>076-100202-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MUSKOGEE OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-
WAGONER OK-WASHINGTON AR-
802 PM CDT FRI APR 9 2004

...SEVERE THUNDERSTORM WATCH 59 HAS BEEN CANCELLED...
Special weather statement, Apr 9, 8:11 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT FRI APR 9 2004

OKZ049-100200-
PUSHMATAHA OK-
811 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 811 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF STANLEY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...NASHOBA...
STANLEY...TUSKAHOMA...KIAMICHI AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.
Special weather statement, Apr 9, 9:10 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT FRI APR 9 2004

OKZ053-100315-
CHOCTAW OK-
910 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 910 PM CDT...DOPPLER RADAR INDICATED A LARGE CLUSTER OF STRONG
THUNDERSTORMS OVER MUCH OF WESTERN CHOCTAW COUNTY...MAINLY FROM
UNGER AND BOSWELL WEST TO THE COUNTY LINE. THIS ACTIVITY WAS MOVING
EAST AT 30 MPH. A LARGE PART OF CHOCTAW COUNTY WILL BE AFFECTED BY
THESE STORMS THROUGH 1015 PM.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH AND VERY HEAVY RAINFALL.
Special weather statement, Apr 9, 9:49 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT FRI APR 9 2004

OKZ074-100330-
HASKELL OK-
949 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 949 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF WHITEFIELD...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WHITEFIELD...KANIMA
AND TAMAHA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:20 PM CDTSevere Thunderstorm WarningTSAChoctaw55 min
Apr 10, 4:17 AM CDTSevere Thunderstorm WarningTSALeFlore43 min
Apr 10, 7:33 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee57 min
Apr 10, 8:09 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.